Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Having vomiting sensation while travelling. BP is low, tired and nervous. Suggest the medication?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1980
Answered : 1357 Questions
Hi Doctor,
My grand mother is 85 Year old diabetic but healthy lady. Of late she developed a vomiting sensation while she travel by car or bus. Last time when she traveled by car and vomited more than 10 times in spite of not having any food. And also her BP is also down resulted she was so nervous and tired.

Quickly want to ask you Doctor. We are travelling again with her this time by bus in a night journey for 12 hours. Kindly diagnose any medications for this problem.
Posted Sun, 27 Oct 2013 in Medicines and Side Effects
Answered by Dr. Rakesh Karanwal 2 hours later
Brief Answer:
Take preventive tablet before road journey

Detailed Answer:
Hi Mr. XXXX,

Good evening to you.

Thanks for your query. I appreciate your concerns.

* The symptoms provided suggest that your grandmother is suffering from motion sickness and unlikely due to effect/complication of diabetes.

* I would suggest that you give her any drug belonging to antihistaminic group, such as, Promethazine (Tab Pherergan 25mg tablet) one tablet at bedtime on the night PRIOR to the day of journey AND half tablet, one hour BEFORE the journey begins.

* However, this drug causes drowsiness. Hence, she will most likely be sleeping for most of the journey. The decision will have to be your if this undesirable effect is acceptable to you.

Hope I have addressed your query to your satisfaction. If you have any further questions, I will be more than happy to help you.

However, if you do not have any further clarifications, you can close the discussion and rate the answer.

Wish you a speedy recovery and good health.

Fond regards and best wishes,

Dr. (Col) R Karanwal
Above answer was peer-reviewed by
Follow-up: Having vomiting sensation while travelling. BP is low, tired and nervous. Suggest the medication? 17 hours later
Hi Dr. (Col) R Karanwal,

Thanks you so much for response and it is so helpful for me.

An other Question again for Granny only

Since two days she suffering with throat pain and cough. An other symptom she is spitting the green color sticky stuff comes out of her mouth.

Please help in this regard.

Answered by Dr. Rakesh Karanwal 5 hours later
Brief Answer:
A course of antibiotics will help in Bronchitis

Detailed Answer:

Thanks for the query.

It is a bacterial infection of either lungs (called Bronchitis) or sinuses (called Sinusitis).

Treatment with a course of antibiotics (I mostly prescribe Amoxclav 1.25gm twice daily for 5 days) both conditions, will suffice. Please DO NOT take it lightly, as your granny is a diabetic.

Incidentally, I presume that you will begin your journey at night. Hence you may give your granny just one tablet (for vomiting) 1-2 hours BEFORE journey. There's no requirement of the dose on the previous night.

Hope I have replied to your query to your satisfaction. If you have further queries, I will be happy to answer.

However, if there are no further queries, kindly close the discussion and RATE my answer.

Fond regards,

Dr. R Karanwal
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor